North Carolina, 2016

Heavy Rain in North Carolina, August 2, 2016

August 2, 2016 · NWS AKQ · 1 event in 1 county or zone

Scattered thunderstorms associated with a frontal boundary produced heavy rain across portions of northeast North Carolina.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered thunderstorms associated with a frontal boundary produced heavy rain across portions of northeast North Carolina.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 2, 12:50 PM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Aug 2, 12:50 PM EST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
150 PM EDT TUE AUG 2 2016

.SYNOPSIS...
A weak frontal boundary will drop from southern Virginia south
through North Carolina today through tonight, as high pressure
builds from the Great Lakes into New England. That high will slide
off the New England coast Wednesday through Thursday, as the
frontal boundary will linger across the Carolinas and offshore.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Updated forecast for the afternoon to reflect shower activity
developing along slow moving frontal boundary, which is bisecting
the area at midday. High PWs, deep warm cloud depths and lingering
mid level cap will serve to favor moderate to heavy showers vice
thunder...but better chances for thunder remain in for the
afternoon across the southern half of the area.

Highs a bit cooler than previous days...low to mid 80s north and
coastal sections, mid to upper 80s south central VA/interior NE
NC.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
Late this evening into Wed morning, chcs will diminish to 20-30%
acrs srn/sw counties, as the boundary pushes farther s into NC,
and high pressure blds into New England. Mostly clear to mostly
cloudy tngt with lows in the upper 60s to lower 70s.

Latest model runs (00z/02) show high pressure sliding off the New
England coast Wed thru Thu, as the frontal boundary lingers acrs
the Carolinas and offshore. Thus, have tweaked the fcst a bit,
especially acrs the srn/sw counties where deeper lo level
moisture will remain along with possible lo level convergence and
lift, which may result in isolated or sctd showers or tstms.
However, still expect dry conditions acrs nrn/ne counties Wed and
Thu with more sunshine and more comfortable humidity. Highs will
average in the mid 80s both days, with lower 80s along the Atlc
coast of the Ern Shore. Lows Wed ngt will range fm the mid 60s to
lower 70s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Surface high pressure off the New England coast is expected to
push out to sea Thu night/Fri as a sfc low crosses nrn Ontario.
This feature is expected to drag a cold front through the Great
Lakes and Ohio Valley Fri...then cross the Mid Atlantic Region
Sat/Sat night. The front is now showing signs of stalling over
the Carolinas on Sun. Meanwhile, a large scale upper low
traverses the SE half of Canada...potentially bringing cooler
temps and maybe even some clouds to the area in nw flow aloft. A
little too soon to hash out these exact details, but this would be
enough to shunt the frontal boundary south of the area as progged
by long term model solutions. Little to no changes have been made
to ongoing temp/precip forecast. Overall, aftn/evening
thunderstorms possible Fri-Sun.

With sfc high pressure shifting ewd and away from the New
England/Atlantic coast, temperatures and dewpoints/humidity will
begin a gradual warming trend Fri through the upcoming weekend.
Lows Thu night around 70F inland/lower 70s beaches. Highs Fri
in the upper 80s inland/low-mid 80s beaches. Lows Fri/Sat nights
70-75F inland/mid-upper 70s se beaches. Highs Sat/Sun in the
lower 90s inland/mid 80s beaches.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 17z...A weak frontal boundary was moving to the south through
southeast Virginia. Scattered thunderstorms were developing along
the boundary mainly affecting PHF and ORF. The boundary will
continue moving to the south. Convection should remain south of
RIC ard SBY. Will need to monitor for thunderstorms through this
evening southeast portions.

Brief periods of IFR and gusty winds can be expected with the
thunderstorms. Some MVFR conditions are possible Wednesday morning.
Thunderstorms will be possible far southern portions on Wednesday.

OUTLOOK...The front stalls over the Carolinas. Most of the
convection should remain to the south through Friday. Scattered
thunderstorms are possible over the weekend.

&&

.MARINE...
A sfc frontal boundary was situated ovr the nrn bay/ocn waters at
06z/02. Wnds NNE N of that boundary...WSW S of it (speeds mnly aob
10 kt). That boundary fcst to settle S acrs the rmng waters
through 00-06z/03...w/ the hi res guid placing it invof the nrn
NC wtrs by lt tngt. Long pd (through Thu) of onshore (ENE) wnds
expected. Some slgt increase in speeds (to 15-20kt) mnly on the
ocn wtrs (mnly on Wed). Sfc hi pres retreating E of New Eng by lt
wk will bring a gradual end to the onshore wnds. Seas avg 2-3ft...but
may build to 4ft fm 10-20nm in the persistent onshore flo Wed into
Thu. Waves avg 1-2ft in the bay/snd...though pds of 3 ft psbl
invof the mouth of the bay.

&&

.TIDES/COASTAL FLOODING...
Due to persistent pd of onshore wnds...tidal levels w/ be on the
increase...w/ a few locations potentially reaching within 0.5 ft
of minor flood thresholds (Wed-Thu).

&&

.CLIMATE...
6.98 inches of rain at ORF yesterday set a daily record rainfall.
This appears to rank as the fifth highest calendar day total on
record for ORF.

Another climo note for Norfolk: Per monthly climate, July 2016
will go down as 6th warmest month on record at ORF.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...TMG
NEAR TERM...MAM/TMG
SHORT TERM...TMG
LONG TERM...BMD
AVIATION...LSA
MARINE...ALB
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Aug 2, 3:06 AM EST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
406 AM EDT TUE AUG 2 2016

ANZ637-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-093-
095>100-509>525-030815-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-NORTHAMPTON-
HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-EASTERN CURRITUCK-FLUVANNA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
406 AM EDT TUE AUG 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-030815-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
406 AM EDT TUE AUG 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 2, 12:45 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
145 PM EDT TUE AUG 2 2016

VAZ081-082-089-090-093-523-524-021830-
YORK-CHARLES CITY-NEWPORT NEWS-ISLE OF WIGHT-SURRY-JAMES CITY-PRINCE
GEORGE-
145 PM EDT TUE AUG 2 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SURRY...NORTHEASTERN
ISLE OF WIGHT...NORTHEASTERN PRINCE GEORGE...SOUTHWESTERN CHARLES
CITY AND SOUTHEASTERN YORK COUNTIES AND THE CITY OF NEWPORT NEWS...

AT 145 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR BURROWSVILLE TO NEAR NEWPORT NEWS.
MOVEMENT WAS SOUTHEAST AT 5 TO 10 MPH.

WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE... NEWPORT
NEWS...SMITHFIELD...CLAREMONT...SURRY...CHRISTOPHER NEWPORT
UNIVERSITY...PATRICK HENRY FIELD...BURROWSVILLE...FORT
EUSTIS...ELBERON...
GARYSVILLE...TABB...BEACONSDALE...RESCUE...SCOTLAND...CABIN POINT...
DENBIGH...HOG ISLAND GAME RESERVE...BACONS CASTLE...LAWSON AND
SPRING GROVE.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3709 7643 3708 7645 3705 7645 3696 7650
      3711 7717 3730 7723 3725 7698 3724 7695
      3724 7692 3721 7678 3719 7676 3720 7673
      3718 7662 3717 7661 3718 7660 3715 7643
      3714 7643 3714 7641 3713 7641
TIME...MOT...LOC 1745Z 325DEG 6KT 3724 7711 3709 7655

BROWN
Special weather statement, Aug 2, 1:00 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
200 PM EDT TUE AUG 2 2016

NCZ012>014-030>032-021845-
HERTFORD-NORTHAMPTON-PERQUIMANS-GATES-BERTIE-CHOWAN-
200 PM EDT TUE AUG 2 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CHOWAN...
SOUTHERN GATES...NORTHEASTERN BERTIE...EASTERN NORTHAMPTON...HERTFORD
AND NORTHWESTERN PERQUIMANS COUNTIES...

AT 159 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CONWAY TO NEAR CHOWAN UNIVERSITY TO
COMO. MOVEMENT WAS SOUTHEAST AT 20 MPH.

WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
AHOSKIE...MURFREESBORO...AULANDER...GATESVILLE...CHOWAN
UNIVERSITY...
RYLAND...CONWAY...WOODLAND...WINTON...SEABOARD...COFIELD...POWELLSVIL
LE...COLERAIN...HARRELLSVILLE...COMO...TYNER...ROCKYHOCK...HOBBSVILLE
...UNION AND SEVERN.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3649 7746 3654 7702 3633 7647 3611 7675
      3610 7710
TIME...MOT...LOC 1759Z 314DEG 24KT 3642 7730 3643 7714 3650 7701

BROWN
Local storm report, Aug 2, 1:14 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
214 PM EDT TUE AUG 2 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HEAVY RAIN       2 SE NORVIEW            36.87N 76.22W
08/02/2016  M2.35 INCH       CITY OF NORFOLK    VA   CO-OP OBSERVER

            HEAVY RAIN AND STREET FLOODING. 2.35 INCHES
            PAST HOUR. .

&&

NWS WAKEFIELD VA
IRIS SYSTEM
Special weather statement, Aug 2, 1:26 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
226 PM EDT TUE AUG 2 2016

VAZ068-069-080>082-088-089-513>516-021915-
AMELIA-CHARLES CITY-POWHATAN-WESTERN HENRICO (INCLUDING THE CITY OF
RICHMOND)-EASTERN CHESTERFIELD (INCLUDING COL.
HEIGHTS)-SUSSEX-WESTERN CHESTERFIELD-SURRY-EASTERN
HENRICO-DINWIDDIE-PRINCE GEORGE-
226 PM EDT TUE AUG 2 2016

...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTHWESTERN
SURRY... SOUTHEASTERN HENRICO...EASTERN AMELIA...PRINCE
GEORGE...SOUTHEASTERN POWHATAN...CHESTERFIELD...CHARLES
CITY...NORTHEASTERN SUSSEX...AND NORTHEASTERN DINWIDDIE
COUNTIES...THE CITY OF RICHMOND...THE CITY OF PETERSBURG...THE CITY
OF HOPEWELL AND THE CITY OF COLONIAL HEIGHTS...

AT 225 PM EDT...RADAR INDICATED A DEVELOPING LINE OF SHOWERS AND
THUNDERSTORMS EXTENDING FROM NEAR CLAREMONT TO NEAR MOSELEY.
MOVEMENT WAS SOUTH SOUTHEAST AT 20 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND LOCALLY HEAVY DOWNPOURS ARE
POSSIBLE WITH THESE STORMS.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...  CLAREMONT...CABIN POINT...BURROWSVILLE
AND GARYSVILLE AROUND 230 PM   EDT.   MANNBORO AND SCOTTS FORK
AROUND 240 PM EDT.   WAVERLY AROUND 245 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE
WINTERPOCK...ADDISON... CHESTERFIELD...SANDYBOTTOM...JORDAN POINT
COUNTRY CLUB...NEW HOPE... GOODWINS STORE...RICHARD BLAND
COLLEGE...SKINQUARTER AND PRINCE GEORGE GOLF.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3760 7789 3740 7694 3738 7694 3739 7693
      3739 7692 3738 7691 3724 7696 3725 7697
      3724 7698 3723 7696 3702 7704 3725 7801
TIME...MOT...LOC 1825Z 007DEG 45KT 3726 7701 3746 7784

44
Special weather statement, Aug 2, 1:30 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
230 PM EDT TUE AUG 2 2016

NCZ012>016-030>032-021915-
NORTHAMPTON-BERTIE-CHOWAN-PERQUIMANS-CAMDEN-HERTFORD-PASQUOTANK-
GATES-
230 PM EDT TUE AUG 2 2016

...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT CHOWAN...
PASQUOTANK...PERQUIMANS...GATES...BERTIE...CENTRAL CAMDEN...
NORTHAMPTON AND HERTFORD COUNTIES...

AT 229 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR CONWAY TO HARRELLSVILLE TO NEAR WEEKSVILLE.
MOVEMENT WAS SOUTH SOUTHEAST AT 30 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND TORRENTIAL DOWNPOURS ARE POSSIBLE
WITH THESE STORMS.

RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
  WEEKSVILLE...SHILOH AND WHITEHALL SHORES AROUND 235 PM EDT.
  RYLAND AND TYNER AROUND 240 PM EDT.
  COLERAIN AROUND 245 PM EDT.
  WOODLAND AND ROCKYHOCK AROUND 250 PM EDT.
  RICH SQUARE AND VALHALLA AROUND 255 PM EDT.
  AULANDER AND ROXOBEL AROUND 305 PM EDT.
  CAPE COLONY AROUND 310 PM EDT.
  LEWISTON WOODVILLE AROUND 315 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GLEN
COVE...NICANOR... SOMERSET...GALATIA...WHITES
CROSSROADS...CISCO...PROCTORS CORNER... PENDLETON...POOR TOWN AND
CARTER.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3605 7731 3606 7732 3609 7731 3611 7723
      3616 7726 3621 7739 3654 7746 3653 7666
      3632 7609 3615 7603 3610 7621 3608 7641
      3601 7651 3601 7658 3606 7662 3601 7669
      3593 7674 3593 7669 3590 7673
TIME...MOT...LOC 1829Z 337DEG 29KT 3649 7726 3631 7678 3622 7614

44
Special weather statement, Aug 2, 1:42 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
242 PM EDT TUE AUG 2 2016

NCZ012-VAZ079-087-021930-
NORTHAMPTON-BRUNSWICK-GREENSVILLE-
242 PM EDT TUE AUG 2 2016

...THUNDERSTORMS ALONG THE VIRGINIA - NORTH CAROLINA BORDER...

AT 241 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CLARESVILLE TO GASBURG. MOVEMENT WAS
SOUTH AT 30 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND HEAVY DOWNPOURS ARE POSSIBLE WITH
THESE STORMS.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE... ROANOKE RAPIDS...GARYSBURG...RICH
SQUARE...DAHLIA...GASTON...SEABOARD...
GASBURG...BARLEY...EBONY...JACKSON...ROANOKE RAPIDS LAKE...PLEASANT
HILL... BOONES CROSSROADS...SLATES
CORNER...TRIPLET...BRYANTOWN...VULTARE...GUM FORKS...TURNERS
CROSSROADS AND VALENTINES.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3621 7739 3624 7738 3627 7741 3632 7744
      3630 7753 3631 7757 3634 7758 3638 7755
      3641 7755 3645 7763 3648 7765 3648 7777
      3651 7790 3654 7790 3655 7803 3662 7803
      3663 7746 3646 7744 3627 7726 3618 7732
TIME...MOT...LOC 1841Z 352DEG 43KT 3659 7747 3658 7790

44

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Camden

When
August 2, 2:00 PM EST
Where
Camden County, 1.49 mi SSE of Indian Town
Reported by
Public
Coordinates
36.310, -76.070

Rainfall total of 2.25 inches was reported in 45 minutes.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2016Every state in 2016This day in weather historyWarnings in North Carolina, August 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 657640.